Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 6, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 14, 2009, 2:08 PM EDT for Chippewa County, Mackinac County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2009, 2:08 PM EDT (18:08 UTC)
- Expired
- Jun 14, 2009, 3:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Chippewa County, MI, Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 135 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 141808
SVRAPX
MIC033-097-141915-
/O.NEW.KAPX.SV.W.0006.090614T1808Z-090614T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
208 PM EDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...
MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...
* UNTIL 315 PM EDT
* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RACO...OR 23 MILES SOUTHWEST OF SAULT SAINT MARIE...MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUDYARD...
KINROSS...
PICKFORD...
MUNUSCONG...
KELDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.
&&
LAT...LON 4625 8418 4597 8448 4598 8450 4595 8452
4598 8455 4602 8455 4602 8461 4629 8498
4642 8482
TIME...MOT...LOC 1808Z 306DEG 14KT 4631 8478
$$4 follow-up statements
000
WWUS34 KAPX 141830
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
230 PM EDT SUN JUN 14 2009
MIC033-097-141915-
/O.CON.KAPX.SV.W.0006.000000T0000Z-090614T1915Z/
CHIPPEWA MI-MACKINAC MI-
230 PM EDT SUN JUN 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR MACKINAC AND CHIPPEWA COUNTIES...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RUDYARD...OR 24 MILES SOUTHWEST OF SAULT SAINT MARIE...MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUDYARD...
KINROSS...
KINCHELOE...
KELDEN...
PICKFORD...
MUNUSCONG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.
&&
LAT...LON 4621 8486 4638 8466 4625 8418 4597 8448
4598 8450 4595 8452 4598 8455 4602 8455
4602 8461 4614 8477
TIME...MOT...LOC 1830Z 316DEG 18KT 4622 8468
$$000
WWUS34 KAPX 141852
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
252 PM EDT SUN JUN 14 2009
MIC033-097-141915-
/O.CON.KAPX.SV.W.0006.000000T0000Z-090614T1915Z/
CHIPPEWA MI-MACKINAC MI-
252 PM EDT SUN JUN 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR MACKINAC AND CHIPPEWA COUNTIES...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR RUDYARD...OR 22 MILES NORTH OF ST.
IGNACE...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PICKFORD...
KELDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4620 8484 4629 8471 4621 8422 4597 8448
4598 8450 4595 8452 4598 8455 4602 8455
4602 8461 4614 8477
TIME...MOT...LOC 1852Z 316DEG 18KT 4617 8464
$$
JZ000
WWUS34 KAPX 141903
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
303 PM EDT SUN JUN 14 2009
MIC033-097-141915-
/O.CON.KAPX.SV.W.0006.000000T0000Z-090614T1915Z/
CHIPPEWA MI-MACKINAC MI-
303 PM EDT SUN JUN 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR MACKINAC AND CHIPPEWA COUNTIES...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 18 MILES NORTH OF ST. IGNACE...MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS NORTHWEST AND NORTH OF ST MARTIN BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.
&&
LAT...LON 4620 8484 4622 8469 4619 8447 4597 8448
4598 8450 4595 8452 4598 8455 4602 8455
4602 8461 4614 8477
TIME...MOT...LOC 1902Z 342DEG 15KT 4612 8467
$$
JZ000
WWUS34 KAPX 141916
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
316 PM EDT SUN JUN 14 2009
MIC033-097-141926-
/O.EXP.KAPX.SV.W.0006.000000T0000Z-090614T1915Z/
CHIPPEWA MI-MACKINAC MI-
316 PM EDT SUN JUN 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR MACKINAC AND CHIPPEWA
COUNTIES HAS EXPIRED...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED SOMEWHAT. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
HOWEVER...A STRONG THUNDERSTORM CONTINUED 5 MILES NORTHWEST OF ST
MARTIN BAY...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL PRODUCE
SMALL HAIL AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR
YOUR LOCAL MEDIA FOR ANY ADDITIONAL WARNINGS.
LAT...LON 4620 8484 4622 8469 4619 8447 4597 8448
4598 8450 4595 8452 4598 8455 4602 8455
4602 8461 4614 8477
TIME...MOT...LOC 1903Z 342DEG 15KT 4612 8467
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:00 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 14, 1:00 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 100 PM EDT SUN JUN 14 2009 .SYNOPSIS.../ISSUED AT 415 AM/ A WEAK FRONT WILL PASS THROUGH THE REGION TODAY...PROVIDING SCATTERED SHOWERS AND THUNDERSTORMS IN SOME AREAS...MAINLY THIS AFTERNOON. BEHIND THE FRONT...HIGH PRESSURE WILL BUILD INTO THE UPPER GREAT LAKES. THIS WILL RESULT IN CLEARING SKIES TONIGHT...AND SUNNY SKIES MONDAY ALONG WITH SEASONABLE TEMPERATURES. SMITH && .SHORT TERM.../ISSUED AT 1030 AM/...THIS AFTERNOON WEAK COLD FRONT IS MOVING INTO THE STRAITS AREA ATTM...WITH THE 500 MB TROUGH CLOSE IN TOW. SOME SPOTTY SHOWER ACTIVITY CONTINUES TO IMPACT PORTIONS OF OUR CWA LATE THIS MORNING...MAINLY ACROSS NRN LWR MICHIGAN ALONG AND SOUTH OF M-32. COLD FRONT WILL SLOWLY SAG THRU OUR CWA DURING THE AFTERNOON AND EARLY EVENING. FROPA/WEAK LOW LEVEL CONVERGENCE COMBINED WITH SOME UPPER SUPPORT VIA THE LAST IN A LONG LINE OF SHORT WAVES...WEAK 850 MB THETA E RIDGING...DAYTIME HEATING/DIURNAL INSTABILITY AND LAKE BREEZE CONVERGENCE IN ERN UPR AND NE LWR MICHIGAN...EXPECT SPOTTY MORNING SHOWERS WILL BLOOM INTO SCT AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS. MLCAPE WILL LIKELY STAY BELOW 1000 J/KG...WITH 700-500 MB LAPSE RATES IN THE NEIGHBORHOOD OF 6.5 C. INSTABILITY WILL BE MARGINAL...AS WILL MOISTURE WITH SURFACE DWPTS HOLDING MAINLY IN THE UPPER 40S AND LOWER 50S ALL DAY. THERE IS SOME WEAK 850-500 MB SHEAR...BUT WITH MARGINAL MOISTURE AND INSTABILITY...DO NOT EXPECT SEVERE STORMS AT THIS POINT. && .LONG TERM.../ISSUED AT 415 AM/...TONIGHT AND BEYOND TONIGHT...PER COORDINATION WITH DTX...WILL INCLUDE A SLIGHT RISK FOR SHOWERS/THUNDERSTORMS S OF APN/HTL EARLY THIS EVENING. MODEL SUGGESTIONS OF THIS SEEM REASONABLE GIVEN POSITION OF FRONT AT 00Z. ANY CONVECTION EARLY TONIGHT SHOULD DIMINISH QUICKLY HOWEVER. SKIES WILL THEN CLEAR AS HIGH PRESSURE BUILDS ACROSS THE U.P.. WITH SCATTERED RAINFALL EXPECTED ACROSS NE LOWER...AND A COOL/UPSLOPE NE FLOW...WILL INCLUDE PATCHY FOG IN FORECAST OVERNIGHT. UNDER MOSTLY CLEAR SKIES...LOWS WILL DROP INTO THE 40S. MONDAY THROUGH TUESDAY...GREAT WEATHER EXPECTED. HIGH PRESSURE WILL DRIFT FROM THE UPPER GREAT LAKES EARLY MONDAY...TO NEW ENGLAND BY EARLY TUESDAY. UPPER RIDGE TO THE W OF MICHIGAN SHOULD PROTECT REGION FROM ANY RETURN FLOW WAA CLOUDS...UNTIL PERHAPS LATER IN THE DAY TUESDAY. UNDER MOSTLY SUNNY SKIES...HIGHS WILL RISE WELL INTO THE 70S BOTH MONDAY AND TUESDAY. SOME LOCALES OVER NW LOWER MAY MAKE A RUN AT 80 TUESDAY AFTERNOON. WEDNESDAY...WITH PASSAGE OF UPPER RIDGE AXIS TUESDAY NIGHT AND INCREASING SOUTHERLY INFLOW...EXPECT CHANCES OF SHOWERS/STORMS TO INCREASE BY WEDNESDAY MORNING OVER SW AREAS. WITH WAA...TROUGHING ALOFT...AND 850 MB DEW POINTS APPROACHING +8C...THE CHANCE OF SHOWERS/STORMS IN FORECAST FOR WEDNESDAY STILL SEEMS REASONABLE. NO CHANGES MADE TO FORECAST BEYOND WEDNESDAY. SMITH && .MARINE.../ISSUED AT 415 AM/ WINDS WILL REMAIN LIGHT TODAY...IN SPITE OF A WEAK FRONT PASSING THROUGH THE REGION. ONSHORE LAKE BREEZES ARE EXPECTED IN MOST COASTAL AREAS. WINDS/WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH MONDAY. SMITH && .AVIATION.../ISSUED AT 100 PM/...VALID FOR 18Z TAFS EVEN THOUGH A WEAK FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON... VFR CONDITIONS WILL GENERALLY PREVAIL. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY EAST OF I-75. HOWEVER...CIGS WILL REMAIN ABOVE 5 KFT. LAKE BREEZES WILL CONTINUE TO DEVELOP FOR THE AFTERNOON AND EARLY EVENING...WITH LIGHT AND VARIABLE WINDS EXPECTED TONIGHT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 14, 5:15 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 515 AM EDT SUN JUN 14 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036- 041-042-151000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 515 AM EDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL IMPACT PARTS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA EACH DAY WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMITH
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:48 PM EDT | Special Marine Warning | APX | 25 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.